

Lisbon, June 17-19 (virtually)

## **#PROGRAM INFO**

#### #Format

- **GRONEN takes places on <u>ichair.org</u>**, a virtual platform to navigate the conference program.
- Registered participants will receive log-in data in a separate email shortly before the event.
- Video conferencing rooms allow for up to 50 participants (of which 12 will be shown with videos and the rest joins using audio).

#### **#Session Guidelines**

- Per session, we will discuss up to 3 papers. There will be a session chair and a technical session chair, meaning someone from the organizing team is there to help you with any technical matters.
- To ensure a good discussion, we will assign **you to discuss one other paper** in your session.
- This is the general structure of a virtual session:
  - o 10 min. intro + netiquette
  - o 3 x 20 min. paper presentations
    - 15 min. presentation (max. 10 slides, close with 3 questions that would help you to develop the paper)
    - 5 min. feedback discussant (a prepared discussion; no PPT needed)
  - o 10-15 min. group discussion
  - 5-10 min. closure/go-to-next-session
- Papers will be made available on the platform. Should you not want that, you can opt out. We expect, however, that you allow us to share your paper with the other authors in your session.

#### #Engage

GRONEN has always supported a bottom-up approach to engage in the network. In the program, you will find several time slots where you can co-design the program:

- Is there a specific topic you would like to discuss in an online roundtable?
- Do you want to host a social for an interest group?
- Are you willing to offer an open office hour for mentoring younger scholars?
- Would you like to record a short video statement on a specific initiative or topic?

Please feel free to reach out! We will help to set it up on the platform and promote it among participants.



# PROGRAM (subject to last changes)



NOTE: All times refer to Western European Summer Time (UTC+1, Lisbon)

### Pre-Conference Day | Tuesday, June 16

1:30-7:30 pm GRONEN Doctoral Consortium 2020

### Day 1 | Wednesday, June 17

<u>2 hours Block:</u> 3:30-5:30pm CEST(Berlin); 9:30-11:30am EDT(Boston)

Location: Main Stage

2:30-3:45 pm **Opening GRONEN 2020** 

René Bohnsack, Director Smart City Innovation Lab, Católica Lisbon Christina Bidmon, Smart City Innovation Lab, Católica Lisbon

2:45-3:00 pm Welcome Address

Filipe Santos, Dean Católica Lisbon School of Business and Economics

3:00-4:30 pm Interactive Opening Panel Debate: Brave new world?! Opportunities and challenges for

sustainable development in the digital age

Entry statements by:

Raghu Garud, Smeal College of Business, Penn State

Amanda Porter, KIN Center for Digital Innovation, VU Amsterdam

Ali Aslan Gümüsay, Alexander von Humboldt Institute for Internet and Society

4:30-5:00 pm

Break

Play the GRONEN Quiz as a short online refresher

use the time to set up individual meetings and chats

<u>2 hours Block:</u> 6:00-8:00pm CEST(Berlin); 12:00-2:00pm EDT(Boston)

5:00-5:30 pm *Main Stage* 

**Best Paper Nominee** 

Todd Schifeling and Sara Soderstrom I Discussant: Shon Hiatt

Mobilizing an Organizational Field: Network Activism for Expanding Cross-Sectoral

Climate Action

5:30-7:00 pm Parallel Rooms

Parallel Paper Sessions

Session #01: Consumer Perspectives, Chair: Dante Leyva-de la Hiz

Gaia Pretner, Nicole Darnall, Francesco Testa and Fabio Iraldo WTP for "circular" garments: an experimental approach THEME2020

Laura Therese Heinl, Anna Baatz, Markus Beckmann and Peter Wehnert

Consumer Perceptions of Environmental NPO-Co-Branding

Josua Oll, Martin Meißner and Alexander Bassen

Experimental evidence on the attentional drivers of sustainable investing





#### Session #02: Engaged Scholarship, Chair: Sanjay Sharma

Patricia Kanashiro, Gordon Rands and Mark Starik Walking the Sustainability Talk Outside and Inside the Classroom

Ivan Montiel, Raquel Antolin-Lopez, Junghoon Park and Bryan Husted Rethinking International Business Research to make it more actionable and instrumental on Grand Sustainability Challenges

Pascual Berrone, Andrea Giuliodori, Joan Enric Ricart and Horacio Rousseau How Can Management Scholarship Assist Organizations in the Achievement of Sustainable Development Goals?

#### Session #03: Field Formation & Governance, Chair: Panikos Georgallis

Mallory Flowers and Evan Mistur

Sustainable Contest? Conflicting Values and Field Paralysis in the Sugarcane Industry

Daniel Arenas. Joan Rodon and Mireia Yter

'Health, love and network': Creating and governing a telecommunications community network THEME2020

Isabel-María García-Sánchez, Sana Khan, Nazim Hussain and Jennifer Martínez-Ferrero Corporate Governance and Corporate Social Responsibility: Analysis of Complementarities and Substitutions among Internal and External Governance Mechanisms

#### Session #04: Adaptation / Crisis Response, Chair: Mike Russo

Siri Boe-Lillegraven, Panikos Georgallis and Ans Kolk

Fight, flee or freeze? How firms' sensemaking following a sudden disaster may shape the future of cities grappling with climate change

Ozgur Isil

What Drives Organizations' Climate Change Responsiveness? Examining the Role of Physical and Regulation Risks

Georg Wernicke, Vanya Rusinova and Tima Bansal

Enemy at the gates: Managers' responses to an increase in the threat of their firms becoming the target of short sellers

1.5 hours Block: 8:00-9:30pm CEST(Berlin); 2:00-3:30pm EDT(Boston)

7:00-7:15 pm *Main Stage* 

Closing the Conference Day

7:15-8:30 pm GRONEN Virtual Bar

Meet the new GRONEN president: Valentina de Marchi invites you for a chat

Join The Lisbon Tavern Procopio – A fun pub to quiz and compete

Use the time to set up individual meetings and chats





### Day 2 | Thursday, June 18

2 hours Block: 2:30-4:30 CEST (Berlin); 8:30-10:30 EDT (Boston)

1:30-2:00 pm *Main Stage* 

Opening the Day & Impressions from Yesterday

2:00-3:30 pm Parallel Rooms

Workshops I Sign up: here

#### Faculty Sustainability Behavior Incorporation into Teaching

Gordon Rands, Sally Russell, Ralf Barkemeyer, Patricia Kanashiro

The goal of the proposed workshop is to help quickly develop and implement a stream of research in order to determine whether incorporating personal sustainability experiences of faculty (and students) into sustainability courses will increase course effectiveness and impact.

#### Sustainable Business Design with Business Model Patterns

Florian Lüdeke-Freund, Henning Breuer

In this interactive session we will explore a new toolbox consisting of 45 sustainability-oriented business model patterns. These patterns address ecological, social, and economic problems and help business designers in developing business models with the potential to contribute to sustainable development. In a short exercise, participants will use the patterns to ideate business model solutions to a pressing sustainability issue. This session has a limit of 20 participants. Click here to learn more.

### Embracing emerging technology for reimagined work and identity: THEME2020

Cristyn Meath

The goal of this workshop is to reflect on the experience of virtual conferencing and virtual reality to vision and strategize the potential for the technology to reimagine academic work and identity (what we do and how we do it). Participants will have the opportunity to experience a Virtual Reality (3D) conference world built for GRONEN2020 prior to the session. The PDW session will be held in a closed room on the Altspace VR platform which you can access on a number of VR Headsets (3D goggles) as well as 2D mode on a PC (desktop or laptop not compatible with Mac or iPad). Email <a href="mailto:c.meath@business.ug.edu.au">c.meath@business.ug.edu.au</a> for further information.

3:30-4:00 pm

Break

Join a 10 min. desk yoga session as a short online refresher

use the time to set up individual meetings and chats

<u>1.5 hours block:</u> 5:00-6:30pm CEST (Berlin); 11:00-12:30pm EDT (Boston)

4:00-5:30 pm Parallel Rooms

Parallel Paper Sessions

Session #05: Employees, Chair: Natalie Slawinski

Tobias Hahn, Garima Sharma and Ante Glavas

Being One's Own Master? Employees' Experience of and Response to Tensions in CSR





Joern Hoppmann, Fanny Frei and Aoife Brophy Haney Capable of mastering the new world? Individuals' perception of organizational capabilities in times of environmental change

Chantal van den Ouweland and Siri Boe-Lillegraven Communicating CSR ethically: Identity tensions and the role of employees

#### Session #06: Business Case & Profitability, Chair: J. Alberto Aragon-Correa

Benedikt Holzner and Marcus Wagner

Green Innovation and Profitability: The Moderating Effect of Environmental Uncertainty

Dante I. Leyva-De La Hiz and María Teresa Bolívar Ramos

Environmental Innovations and firm performance. Testing linear and non-linear effects of sustainability efforts and firm age. A longitudinal analysis

Eduardo Dugue, Javier Aguilera Caracuel, Jaime Guerrero-Villegas, Encarnación García-Sánchez

Examining Green Innovation's Effects on Financial Performance: The Moderating Role of EMS and R&D Investments on Multilatinas

#### Session #07: Supply Chain, Chair: Frederik Dahlmann

Nicholas Poggioli

Corporate Ecochains

Maria J. Montes-Sancho, Tachizawa Elcio M. and Constantin Blome Sustainability Assymetries and Performance through the Lens of Legitimacy Theory: Looking at Structural Embeddedness in the Supply Chain

Alejandro Ortiz Pérez, Natalia Ortiz-De-Mandojana and Jury Gualandris Organizational Resilience and Business Relationships: The Importance of Sustainability Commitment of the Suppliers

#### Session #08: Innovation, Chair: Steve Kennedy

Leopoldo Gutierrez-Gutierrez, Ivan Montiel, Josep A Tribo and Ruth V Aguilera Open Innovation as an Enabler for Responsible Innovation

Aoife Brophy Haney and Philipp Trotter

Supporting Business Model Innovation for Sustainable Development

Ana Labella-Fernández, Javier Martínez-del-Río, Diego Vazquez-Brust and Jose Joaquin Céspedes-Lorente

Environmental Entrepreneurship Orientation as an Useful Construct in Environmental Strategy Research: Scale Development and Validity

5:30-6:00 pm

Break

😼 Join a virtual sightseeing tour through Lisbon as a short online refresher

use the time to set up individual meetings and chats

2 hours block: 7:00-9:00pm CEST (Berlin); 1:00-3:00pm EDT (Boston)

6:00-6:30 pm

Main Stage

**Best Paper Nominee** 

Florian Berg, Julian Koelbel and Roberto Rigobon I Discussant: Timo Busch

Aggregate Confusion: The Divergence of ESG Ratings



6:30-8:00 pm

Parallel Rooms

Parallel Paper Sessions

Session #09: Digital technologies THEME2020

Chair: Jonatan Pinkse

Valentina De Marchi and Eleonora Di Maria

Closing the Loop: Can Industry 4.0 Technologies Support the Circular Economy?

Daniel Matisoff, Christopher Blackburn, Juan Moreno-Cruz and Mallory Flowers Catalyzing Market Transformation through Pilot Projects: Impacts of a Green Building Pilot Project Program

Hannes Kurtz, René Bohnsack, Andre Hanelt

Re-examining Path Dependency in the Digital Age: A Longitudinal Case Study in the Car Industry

#### Session #10: Learning & Capabilities / Antecedents to Sustainable Firm Behavior

#### Chair: Javier Martínez-del-Río

Giacomo Buzzao and Francesco Rizzi

On the conceptualization and measurement of Dynamic Capabilities for Sustainability: a systematic literature review

Guia Bianchi, Francesco Testa, Olivier Boiral and Fabio Iraldo Internalizing Environmental Sustainability through Lifecycle Management

Belen Payán-Sánchez, Miguel Pérez-Valls and José Antonio Plaza-Ubeda The Impact of Airlines Alliances Portfolio on their Environmental Performance

#### <u>Session #11: Hybrid- and Stakeholder-Driven Organizations\*</u> Chair: Tobias Hahn

Sanjay Sharma, Tatiana Bouzdine Chameeva and Joerg Hofstetter
Core Family Values as Accelerators of Institutional Change - The Case of Sustainable
Viticulture in the Bordeaux Wine Region

Michael Russo and M. Hassan Awad

Local Values and the Emergence of Clusters of Hybrid Companies: A Process Model

James Cordeiro, Giorgia Profumo and Ilaria Tutore

Family Ownership and Stockholder Reaction to Environmental Performance Disclosure: A Test of Secondary Agency Relationships

Ben W. Lewis and W. Chad Carlos

How Firms Respond to Positive Ratings: An Examination of CSR Ratings and the Unintended Consequences of Recognizing Responsibility

\* This session is scheduled with +20 min presenting time due to four papers in the session

1.5 hours Block: 9:00-10:30pm CEST (Berlin); 3:00-4:30pm EDT (Boston)

8:00-8:15 pm *Main Stage* 

Closing the Conference Day

8:15-9:30 pm GRONEN Socials

Bring-your-own drink or lunch. Dedicated slot for GRONEN members to host a virtual social or roundtables.

Confirmed: Speed Dating GRONEN Edition; Impact of COVID-19 on our profession





## Day 3 | Friday, June 19

<u>2 hours Block:</u> 1:30-3:30pm CEST (Berlin); 7:30am-9.30am EDT (Boston)

12:30-1:00 am *Main Stage* 

Opening the Day & Impressions from Yesterday

1:00-2:30 pm Parallel Rooms

Parallel Paper Sessions

Session #12: Smart Cities / Citizen Behavior THEME2020

Chair: René Bohnsack

Clara Peiret, Liliana Gelabert, Pascual Berrone and Joan E. Ricart

Urban environmental misperceptions: Understanding the perception-reality gap in

European cities

Ken Dooley

Passive participation, data-driven design and the smart city: it may be inevitable but can

we trust it?

Francesco Rizzi and Eleonora Annunziata

Product innovation and market shaping: insights from a study on the promotion of

energy conservation behaviours among householders

#### Session #13: Internationalization, Chair: Ans Kolk

*J.Alberto Aragon-Correa, Natalia Ortiz-De-Mandojana and Alfred Marcus*The Effects of Information Technologies (IT) on the Effectiveness of Home Country Institutional Pressures in the Digital Age THEME2020

Efrén Gómez-Bolaños, Pia Ellimäki, Nuria Hurtado-Torres and Blanca Delgado-Márquez Internationalization, Home Country Institutions and Environmental Innovation: Understanding the Differences between Emerging and Developed Country MNEs

Gozal Ahmadova, Manuel Bueno García and Blanca Delgado-Márquez When Home-Country Matters: Toward a Better Understanding of MNEs' Environmental Performance in the International Diversification Process

#### Session #14: Cognition and Individual Determinants, Chair: Joern Hoppmann

Eleni Christodoulou, Mercedes Bleda and Jonatan Pinkse

The Role of Affective Forms of Cognition in Corporate Adaptation to Climate Change

Marcel Richert, Matthew Johnson, Timo Busch and Sven Lundie

Individual determinants of climate inaction: Managerial sensemaking for renewable energy

Pushpika Vishwanathan and Siri Boe-Lillegraven

Unpacking the Balancing of Stakeholder Demands: Learning from Executives in Dual Objective Organizations



#### 1.5 hours Block: 3:30-5:00 pm CEST (Berlin); 9:30-11:00am EDT (Boston)



2:30-4:00 pm

Parallel Rooms

Parallel Paper Sessions

#### Session #15: Paradox, Chair: Jonatan Pinkse

Joern Hoppmann, David Lechner and Sarah Fiedler

Paradoxical framing: How executives publicly frame competing technologies in times of organizational ambidexterity

Jana S. Loew and Marcus Wagner

Paradox theory and sustainable organizing: a multi-level and multi-method study

Natalie Slawinski and Wendy K. Smith

Inviting Engagement with Paradox: How Leaders of Social Enterprises Communicate Complexity

#### Session #16: New Ways of Seeing, Chair: Ralf Barkemeyer

Sylvia Grewatsch and Steve Kennedy

Unlocking Systems Change: Rejuvenating Systems Thinking in Organizational Studies

Frederik Dahlmann

Towards a new form of bioethics in the Anthropocene: Earth system governance and the pursuit of life

Frank Figge, Andrea Thorpe and Jason Good

Problems of linearity in the circular economy: An evolutionary perspective

### Session #17: Communication, Organizational Mindset and Values

#### Chair: Valentina De Marchi

Hanne Knight, Mohamed Yacine Haddoud and Phil Megicks

What makes corporate sustainability marketing communications go viral on social media? THEME2020

Klaus Motoki: Moving From CSR to CDR

Narratives of CDR Communication in the Light of Change Processes, Mindsets and Organizational Culture

Anjali Chawla, Benson Honig, Brent McKnight and Kevin Veenstra

Bringing Values into Retail Investments: The Role of Work Identification in Responsible Investing

4:00-4:30 pm

Break

Check out the virtual gallery as a short online refresher

use the time to set up individual meetings and chats

1.5 hours Block: 5:30pm-7:00pm CEST (Berlin); 11:30-1:00pm EDT (Boston) // Location: Main Stage

4:30-5:00 pm Best Paper Nominee

Georg Wernicke, Miha Sajko and Christophe Boone I Discussant: Frank Figge

Just Old, or from Another Era? The Multifaceted Effect of CEO Age on Firm Social and

**Environmental Practices** 

5:00-5:45 pm GRONEN Plenary

GRONEN Best Paper & Best PhD Paper Award

Plenary Meeting & Outlook 2022

5:45-6:00 pm Closing the Conference